MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT WITH FINGER GRIP ACTION

KARL STORZ SE & CO. KG WORKING ELEMENT WITH FINGER GRIP ACTION
Model Number 27050D
Medical Device Problem Codes Human-Device Interface Problem (2949); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Insufficient Information (4580)
Date of Event 02/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not yet returned for investigation; therefore, final root cause could not be identified.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported in (b)(6): "bladder explosion".
 
Event or Problem Description
As per a manufacturer incident final report we received from the factory in germany: the surgery was extended into a laparatomy to repair the bladder.
 
Additional Manufacturer Narrative
The 27050d working element device was used with the following accessories: 27050sc / resectoscope sheath, 26 fr.270500a / inner sheath for 27050 sc.270400c / standard obturator.27050l / coagulating electrode, pointed.27050g / cutting loop, 24/26 fr.277 / unipolar high frequency cord, 300 cm.The affected part was sent for further investigation.According to the results, the failure could not be reproduced.There is no indication that the products caused the reported failure.This incident was related to patient condition and/or complication by user procedure.The most probable root cause is that major gases were generated from human tissues pyrolysis or intracellular water electrolysis because of high temperature when cutting and coagulation of tissue.There have been no similar incidents reported.

Brand Name
WORKING ELEMENT WITH FINGER GRIP ACTION
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key11744792
Report Number9610617-2021-00043
Device Sequence Number4226172
Product Code HIH
UDI-Device Identifier04048551077474
UDI-Public4048551077474
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27050D
Device Catalogue Number27050D
Device Lot NumberPW10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;